Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 18, 2025, 1:03 AM CDT for Delaware County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 1:03 AM CDT (06:03 UTC)
- Expired
- Jul 18, 2025, 6:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
The text
As transmitted.
558
WGUS54 KTSA 180603
FFWTSA
OKC041-180915-
/O.NEW.KTSA.FF.W.0068.250718T0603Z-250718T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
103 AM CDT Fri Jul 18 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Delaware County in northeastern Oklahoma...
* Until 415 AM CDT.
* At 103 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 3 inches of rain have
fallen so far, and an additional 1 to 2 inches of rain are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jay... Colcord...
Lake Eucha State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3625 9483 3648 9494 3648 9472 3627 9467
FLASH FLOOD...RADAR INDICATED
$$
052 follow-up statements
817
WGUS54 KTSA 180903
FFWTSA
OKC041-181100-
/O.EXT.KTSA.FF.W.0068.000000T0000Z-250718T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
403 AM CDT Fri Jul 18 2025
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Central Delaware County in northeastern Oklahoma...
* Until 600 AM CDT.
* At 403 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Estimates up to 3 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jay... Colcord...
Lake Eucha State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3625 9483 3648 9494 3648 9472 3627 9467
FLASH FLOOD...RADAR INDICATED
$$509 WGUS74 KTSA 181055 FFSTSA Flash Flood Statement National Weather Service Tulsa OK 555 AM CDT Fri Jul 18 2025 OKC041-181105- /O.EXP.KTSA.FF.W.0068.000000T0000Z-250718T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Delaware OK- 555 AM CDT Fri Jul 18 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING FOR CENTRAL DELAWARE COUNTY... Flood waters are receding and the heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any road closures. && LAT...LON 3625 9483 3648 9494 3648 9472 3627 9467 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:48 AM CDT, 15 minutes earlier. Its key messages:
- Issued at 1248 AM CDT Fri Jul 18 2025
- There is a low-medium chance (20-60%) for storms across parts of northeast Oklahoma and northwest Arkansas through the early morning hours. Storms may contain very heavy rainfall and produce flash flooding.
- Low chances (10-30%) of showers and thunderstorms this afternoon for portions of northeast Oklahoma and northwest Arkansas. Severe weather and flash flooding threats are not expected this afternoon.
- Precipitation chances drop off and temperatures increase today as ridging builds in aloft. Hot and dry weather will likely persist through the weekend and into next week with Heat Advisories likely.
Area forecast discussion, Jul 18, 12:48 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1248 AM CDT Fri Jul 18 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1248 AM CDT Fri Jul 18 2025
- There is a low-medium chance (20-60%) for storms across parts
of northeast Oklahoma and northwest Arkansas through the early
morning hours. Storms may contain very heavy rainfall and
produce flash flooding.
- Low chances (10-30%) of showers and thunderstorms this
afternoon for portions of northeast Oklahoma and northwest
Arkansas. Severe weather and flash flooding threats are not
expected this afternoon.
- Precipitation chances drop off and temperatures increase today
as ridging builds in aloft. Hot and dry weather will likely
persist through the weekend and into next week with Heat
Advisories likely.
&&
.SHORT TERM...
(Today)
Issued at 1248 AM CDT Fri Jul 18 2025
Showers and thunderstorms are ongoing early this morning, with very
heavy rain and flash flooding occurring in portions of northwest
Arkansas and far northeast Oklahoma. With Thursday's frontal
boundary in place and a modest increase in the LLJ, a low to medium
chance of showers and thunderstorms will persist through the
overnight and early morning period across northeast Oklahoma and
northwest Arkansas. While CAMs vary in terms of QPF maximum, the
flash flooding risk will remain elevated tonight given very heavy
rainfall rates (1-3"/hr) with slow moving and training storms.
Highest flash flooding risk occurs along and north of Hwy 412 in NW
AR and into NE OK. Northwest Arkansas in particular has seen the
highest rainfall totals thus far, and flash flooding may become
significant here during the overnight hours. Please do not
attempt to enter or drive through flooded areas or roadways.
Additionally, be especially cautious when driving through
thunderstorms at night as it can be more difficult to identify
floodwater. Coverage will gradually decrease through the morning
hours and ridging will expand across the region. Aside for a low
chance of showers or storms this afternoon across far NE OK and NW
AR, a dry and hot day is in store for the region.
Heat Advisories remain in effect for portions of eastern Oklahoma
and west-central Arkansas today where heat indices are forecast to
climb to between 105-109 degrees. It may be necessary to add another
row of counties in northeast Oklahoma, but given some uncertainty
regarding lingering morning/ afternoon shower and storm potential...
and resulting cloud cover over these areas... have opted to hold off
for now. Counties that will be watched closely for an expansion
include Osage, Washington, Nowata, and Craig. Advisory or not, it
will be a hot day for most of the FA today and heat safety
precautions should be taken to reduce risk of heat illness while
outdoors.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 1248 AM CDT Fri Jul 18 2025
Predominantly dry conditions are forecast tonight through the end of
the period under the influence of upper level ridging. Low PoPs
could creep back into parts of W-Central Arkansas Saturday as a
tropical disturbance moves out of the gulf. However, much of this
activity is currently projected to remain east of the area and will
leave non-mentionable NBM PoPs in place. Otherwise, increasing heat
stress will be the main story during the long term. As temperatures
climb into the mid-upper 90s this weekend into next week, maximum
heat index values will increase to near or above 105 for much of the
region. As a result, heat headlines appear likely for the foreseeable
future. While it is mid-July, this is the first notable heat wave of
the season and heat safety precautions should continue to be
emphasized. Long range models tend to hold onto ridging across the C
CONUS in some form beyond the forecast period, with increased
chances for above average temperatures and below average
precipitation for the remainder of the month. This marks a
noticeable pattern change from the active and wet first half of the
summer.
&&
.AVIATION...
(06Z TAFS)
Issued at 1248 AM CDT Fri Jul 18 2025
Showers and storms ongoing along a surface boundary oriented from
west to east across northeast Oklahoma and far northwest Arkansas
are forecast to remain into the early morning hours. Within this
activity, very heavy rainfall and MVFR conditions are anticipated.
Will continue Tempo groups for timing of greater potential. Also
late tonight into Friday morning, a period of MVFR conditions and
areas of reduced visibility could develop behind the precip.
Otherwise, few high clouds south of I-40 to broken mid/high
clouds north of I-40 will continue tonight. During the day Friday,
cloud cover is forecast to become more scattered to broken mid
and high clouds for the CWA, and then look to scatter out Friday
evening. Winds through the period start out variable tonight,
become southerly for Friday and then weaken again Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 96 77 97 77 / 20 0 0 0
FSM 98 77 98 77 / 10 10 0 0
MLC 96 74 96 75 / 0 0 0 0
BVO 96 74 98 75 / 20 10 0 0
FYV 94 74 95 73 / 10 10 0 0
BYV 93 74 96 74 / 20 10 0 0
MKO 95 75 95 75 / 10 0 0 0
MIO 93 75 96 75 / 30 10 0 0
F10 96 74 96 75 / 0 0 0 0
HHW 96 73 94 75 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ060>062-066-067-070>072-074-076.
AR...Heat Advisory from noon today to 8 PM CDT this evening for
ARZ019-020-029.
&&
SHORT TERM...43
LONG TERM....43
AVIATION...20Hazardous weather outlook, Jul 17, 10:00 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1000 PM CDT Thu Jul 17 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1000 PM CDT Thu Jul 17 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN AND FLASH FLOODING.
RISK...Limited
AREA...Northeast Oklahoma and Northwest Arkansas
ONSET...Ongoing.
DISCUSSION...
Low to medium rain and storm potential will persist overnight
tonight across northeast Oklahoma and northwest Arkansas with at
least a limited threat of flash flooding. Additionally, a storm or
two could produce strong to marginally severe wind gusts early
tonight. If you encounter a flooded roadway, please do not attempt
to drive through it. Additionally, be especially cautious when
driving through thunderstorms at night as it can be more difficult
to identify floodwater.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
A prolonged period of hot and humid conditions is forecast
for this weekend through at least the middle of next week.
Afternoon heat index values of 100 to 110 degrees will be
common across all eastern Oklahoma and much of northwest
Arkansas. The numerous days of hot and humid conditions along
with warm overnight low temperatures will raise the heat
stress risk across the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 17, 7:06 PM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 PM CDT Thu Jul 17 2025
OKZ057-061-062-180030-
Craig OK-Rogers OK-Mayes OK-
706 PM CDT Thu Jul 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CRAIG...EAST
CENTRAL ROGERS AND NORTHWESTERN MAYES COUNTIES THROUGH 730 PM CDT...
At 706 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Foyil, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Adair...
This includes Interstate 44 between mile markers 254 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 9546 3637 9556 3659 9528 3637 9518
TIME...MOT...LOC 0006Z 232DEG 19KT 3637 9544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 17, 8:32 PM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Jul 17 2025
OKZ057-058-062-063-180215-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
832 PM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAIG...NORTHERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES
THROUGH 915 PM CDT...
At 832 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from near Vinita to 2 miles
southwest of Chloeta. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pensacola... Bernice...
Jay... Vinita...
Honey Creek State Park... Cherokee State Park...
Ketchum... Afton...
Bernice State Park... Langley...
Grove... Disney Little Blue State Park...
Spavinaw State Park... Big Cabin...
Strang... Disney...
Hoot Owl... Cleora...
Zena... Chloeta...
This includes Interstate 44 between mile markers 276 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3689 9497 3645 9461 3628 9508 3659 9526
TIME...MOT...LOC 0132Z 229DEG 13KT 3662 9513 3640 9501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 17, 9:39 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
939 PM CDT Thu Jul 17 2025
OKZ058-063-180330-
Delaware OK-Ottawa OK-
939 PM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL DELAWARE AND
EASTERN OTTAWA COUNTIES THROUGH 1030 PM CDT...
At 939 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms 4 miles southeast of Fairland, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Honey Creek State Park... Peoria...
Fairland... Ottawa...
Grove... Wyandotte...
Twin Bridges State Park... Cayuga...
This includes Interstate 44 between mile markers 298 and 304, and
between mile markers 313 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3698 9462 3666 9462 3656 9479 3674 9494
3700 9471 3700 9463
TIME...MOT...LOC 0239Z 228DEG 15KT 3671 9478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:06 PM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Jul 17, 8:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Jul 17, 9:39 PM CDT | Special Weather Statement | TSA | Ottawa | 51 min |
| Jul 17, 11:36 PM CDT | Flash Flood Warning | TSA | Adair, Delaware | 5 hr |
| Jul 18, 1:38 AM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Jul 18, 3:01 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 3 hr |
| Jul 18, 6:11 AM CDT | River Flood Warning | TSA | Cherokee, Delaware | 8 hr |
| Jul 18, 8:00 AM CDT | River Flood Warning | TSA | Adair, Delaware | 21 hr |
| Jul 18, 8:00 AM CDT | River Flood Warning | TSA | Cherokee | 31 hr |
| Jul 18, 8:00 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 21 hr |
| Jul 18, 12:01 PM CDT | Heat Advisory | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 13 more | 32 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.